Texas, 2015Flooding in Texas, May 19 to 30, 2015
May 19 to 30, 2015 · NWS CRP · 4 events in 3 counties and zones
Periods of heavy rainfall occurred over the Nueces River watershed between May 11th and 16th. This led to major flooding on the Nueces River that continued downstream through the end of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of heavy rainfall occurred over the Nueces River watershed between May 11th and 16th. This led to major flooding on the Nueces River that continued downstream through the end of the month. Flooding affected the Cotulla area on May 22nd. With the amount of water moving toward Lake Corpus Christi, releases were increased to accommodate the incoming water. This led to major flooding downstream from the dam. This affected homes in the Calallen area from May 19th until the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 19, 5:50 AM CST, 10 minutes earlier.
Area forecast discussion, May 19, 5:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 AM CDT TUE MAY 19 2015
.DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION.
ALSO...ADDED POPS TO LINGER INTO MID MORNING ACROSS THE WEST AS
CONVECTION CONTINUES. SHOULD SEE DEVELOPMENT WANE THROUGH THE MID
MORNING AS THE MAIN UPPER SHORTWAVE CONTINUES TO PUSH EAST.
WILL ALLOW THE HIGH RISK OF RIP CURRENTS TO EXPIRE AT 7 AM. A
MODERATE RISK WILL CONTINUE THROUGH TODAY AND TONIGHT.
&&
.AVIATION...ISOLATED TO SCATTERED CONVECTION DEVELOPING ALONG AND
JUST WEST OF THE RIO GRANDE. WILL CONTINUE VCSH WITH TEMPO TSRA AT
LRD THROUGH MID MORNING...EXPECTING THE CONVECTION TO WANE AS THE
MAIN UPPER TROUGH SHIFTS FARTHER EAST. MVFR CIGS TO GRADUALLY
IMPROVE THROUGH THE MORNING WITH VFR BY LATE MORNING THROUGH THE
AFTERNOON. BREEZY CONDITIONS WITH GUSTS UP TO 20 KNOTS WILL BE
POSSIBLE TODAY. A RETURN OF MVFR CIGS WILL BE IN STORE FOR
TONIGHT. ISOLATED CONVECTION WILL BE POSSIBLE THIS
AFTERNOON...HOWEVER THE BEST CHANCES WILL BE TOWARD THE VCT SITE
WHERE BETTER CONVERGENCE RESIDES.
&&
.PREV DISCUSSION... /ISSUED 452 AM CDT TUE MAY 19 2015/
SHORT TERM (TODAY THROUGH WEDNESDAY)...EARLIER STRONG CONVECTION
WEST ACROSS MEXICO HAS WANED THROUGH THE NIGHT BUT A MIXTURE OF
LIGHT RAIN AND SHOWERS WILL REMAIN POSSIBLE. HI-RES AND TX TECH WRF
MODELS ARE HANDLING DEVELOPMENT WELL...BUT NOT SO MUCH AS
COVERAGE...KEEPING THE RAIN THROUGH THE EARLY MORNING...ESPECIALLY
FOR THE WESTERN ZONES...AS THE MAIN MIDLEVEL SHORTWAVE CONTINUES TO
PROPAGATE EASTWARD. CONVECTION IS EXPECTED TO CONTINUE TO DIMINISH
AS SHOWERS MOVE FARTHER EAST INTO MORE STABLE CONDITIONS. THE
EXCEPTION RESIDES ACROSS THE NORTHEASTERN ZONES WHERE INCREASING
INSTABILITY IS EXPECTED BY MID MORNING INTO THE AFTERNOON LEADING TO
ISOLATED DEVELOPMENT. CONDITIONS TODAY WILL BE SIMILAR TO YESTERDAY
AS BROAD RIDGING SUPPRESSING DEVELOPMENT DURING THE AFTERNOON. THAT
IS NOT TO SAY CONVECTION IS NOT POSSIBLE...BUT COVERAGE WILL BE
ISOLATED TO THE POINT WHERE MOST LOCATIONS ARE EXPECTED TO REMAIN
DRY. A REPEAT IS EXPECTED FOR THE DAY ON WEDNESDAY. TEMPERATURES
WILL BE NEAR SEASONAL NORMAL ACROSS THE AREA...WITH ABOVE NORMAL
OVERNIGHT LOWS DUE TO THE INFLUX OF SURFACE MOISTURE.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...ECMWF CONSISTENT IN
SHOWING A COLD FRONT MOVING INTO CENTRAL TEXAS WEDNESDAY NIGHT. LOW
LEVEL CONVERGENCE FIELD ALONG THE FRONT WILL BE UNDERNEATH DIFLUENT
FLOW ALOFT DOWNSTREAM FROM THE NEXT UPPER LOW TO MOVE INTO SOUTHERN
CALIFORNIA. EXPECT MCS TO FORM OVER SOUTHWEST TEXAS AND MOVE SOUTH
TOWARD THE RIO GRANDE PLAINS WEDNESDAY NIGHT. THE FRONT IS EXPECTED
TO STALL JUST NORTH OF THE AREA THURSDAY. ALTHOUGH THERE WILL BE
SOME DRIER AIR OVER THE NORTHWEST GULF...GFS SHOWS PRECIPITABLE
WATER VALUES WILL BE FROM 1.7-1.8 INCHES OVER THE REGION THURSDAY
POOLING AHEAD OF THE FRONT. CONTINUE WITH 40-50 PERCENT CHANCE POPS
FOR THURSDAY...MAY NEED TO GO HIGHER IF MCS STAYS ORGANIZED MOVING
INTO THE AREA. A STRONG SHORT WAVE TROUGH WILL BE MOVING OUT OF THE
BIG BEND TOWARD THE HILL COUNTRY THAT WILL KEEP A GOOD CHANCE OF
RAIN OVER THE BRUSH COUNTRY THURSDAY NIGHT. THE FRONT WASHES OUT BY
FRIDAY AND REGION SHOULD BE UNDERNEATH A WEAK SHORT WAVE RIDGE. BUT
ENOUGH MOISTURE WILL REMAIN OVER THE REGION TO KEEP 20-30 PERCENT
POPS FRIDAY. THE UPPER LOW OVER CALIFORNIA FRIDAY MORNING WILL MOVE
NORTHEAST THROUGH THE FOUR CORNERS REGION SATURDAY AND INTO THE
CENTRAL PLAINS SUNDAY. BUT SOUTHERN EXTENSION OF TROUGH DEEPENS INTO
NORTHWESTERN MEXICO. THIS SHORT WAVE TROUGH WILL MOVE EAST ACROSS
THE BIG BEND/COAHUILA REGION SUNDAY. THIS SYSTEM WILL TAP INTO
HIGHER MOISTURE...PWAT VALUES CLOSE TO 2 INCHES. THIS COULD LEAD TO
ANOTHER ROUND OF LOCALLY HEAVY RAINFALL SUNDAY AND SHOWED POPS 50-60
PERCENT. KEPT CHANCE POPS IN THE FORECAST FOR MONDAY AS THE SHORT
WAVE TROUGH MAY BE SLOW LIFTING OUT TO THE NORTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 77 88 76 86 / 10 10 10 10 30
VICTORIA 87 75 87 73 85 / 20 10 20 10 50
LAREDO 94 77 94 75 90 / 20 10 10 30 50
ALICE 90 75 90 75 89 / 10 10 10 10 40
ROCKPORT 86 78 86 77 84 / 20 10 10 10 30
COTULLA 92 74 90 73 86 / 20 20 20 30 50
KINGSVILLE 90 76 90 76 87 / 10 10 10 10 30
NAVY CORPUS 85 78 86 77 83 / 10 10 10 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 7 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...NONE.
&&
CB/85...AVIATIONHazardous weather outlook, May 19, 5:05 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
605 AM CDT TUE MAY 19 2015
TXZ229>234-239>247-201115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
605 AM CDT TUE MAY 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ACROSS THE
INLAND COASTAL PLAINS AND THE BRUSH COUNTRY.
A MODERATE RISK FOR RIP CURRENTS IS EXPECTED ALONG THE GULF FACING
BEACHES TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER THE
BRUSH COUNTRY WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE
THURSDAY AS A FRONT STALLS NORTH OF THE AREA. ISOLATED STRONG
STORMS WILL BE POSSIBLE THURSDAY THAT COULD PRODUCE GUSTY WINDS.
ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH
A BETTER CHANCE FOR STORMS SATURDAY NIGHT INTO SUNDAY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THURSDAY AND MORE LIKELY AGAIN
SUNDAY. ANY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OVER THE
REGION DUE TO SATURATED GROUND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-201115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
605 AM CDT TUE MAY 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON AND OFF THIS
WEEK...WITH SCATTERED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CB/TMT
Flood, Live Oak
- When
- May 19, 6:00 AM CST to May 24, 12:00 PM CST
- Where
- Live Oak County, 2.28 mi SW of Three Rivers to 2.05 mi S of Mikeska
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 28.445, -98.204
Major flooding occurred on the Nueces River from Three Rivers to downstream of George West from the 19th until the 24th. The Nueces River crested at 37.94 feet at Three Rivers on the 19th. Several county roads were closed. Homes in the River Creek Acres subdivision southeast of George West was flooded with several feet of water.
Flood, Nueces
- When
- May 19, 12:00 PM CST to May 30, 12:00 PM CST
- Where
- Nueces County, 4.34 mi NW of La Rose to 3.12 mi NW of La Rose
- Cause
- Heavy Rain
- Property damage
- $600,000
- Reported by
- Emergency Manager
- Coordinates
- 27.932, -97.770
Increased releases from Lake Corpus Christi led to major flooding downstream from the dam to near Calallen. The Nueces River crested at 8.7 feet at Calallen on the 24th. Homes along the Nueces River were flooded upstream from Calallen along County Road 73. Hazel Blazemore Park and Labonte Park were inundated.
Flood, La Salle
- When
- May 22, 12:00 AM CST to May 30, 12:00 AM CST
- Where
- La Salle County, 7.13 mi W of Cotulla to 4.53 mi ENE of Tuna
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.419, -99.347
The Nueces River crested at 20.63 feet at Cotulla on the 23rd but was in major flood category from the 22nd to the 30th. The flooding caused several roads around Cotulla to be closed. The frontage road on Interstate 35 near the KOA campground was closed. Farm to Market Road 3408 and Valley Wells Road were closed.
Flood, La Salle
- When
- May 24, 12:00 AM CST to May 30, 12:00 AM CST
- Where
- La Salle County, 3.33 mi W of Fowlerton to 0.78 mi SW of Fowlerton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.474, -98.904
Flood wave moving down the Frio River flooded several roads around Fowlerton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 19 to 20, 20152 deaths · $302,000 · EF0 · 52 events
- Flash Flooding and Flooding in Oklahoma, May 19 to 21, 20151 death · $282,000 · 65 kt wind · 16 events
- Heavy Rain in Louisiana, May 19, 20151 death · 1 event
- Tornadoes and Flash Flooding in Texas, May 19 to 20, 2015$500,000 · EF0 · 14 events
- Damaging Winds and Lightning Strikes in Connecticut, May 19, 2015$105,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, May 19, 2015$40,000 · EF0 · 16 events
- Damaging Wind in Texas, May 19, 2015$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, May 19, 2015$13,000 · 1 in hail · 6 events
- Damaging Wind in Massachusetts, May 19, 2015$15,000 · 50 kt wind · 1 event
- Tornado in Texas, May 19, 20151 injured · $10,000 · EF0 · 1 event
- Damaging Winds in Massachusetts, May 19, 201550 kt wind · 7 events
- Hail and Damaging Winds in Florida, May 19, 2015$5,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582151, 582152, 582115, 582145.